Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Treated for thrush on mouth of penis. Noticed itchy and painful bumps on skin. Any ideas?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Hi there. I'm a healthy 27 year old male, not sexually active, do not drink, do not smoke. I have been treated lately for thrush of the mouth and penis due to repeated antibiotic usage from trying to cure prostatitis. As of yesterday, I was on Diflucan for the thrush and Cipro for the prostatitis. I finished both of these yesterday.

Today, I noticed I am getting some unusual bumps on my skin that I have never experienced in my life. They seem like small bites. They're only slightly itchy and slightly painful and they seem to be going down as the day goes on.

I am not allergic to anything that I know of. However, I'd like to mention I went out in direct sunlight for 15 minutes yesterday while on the Cipro. I forgot about the sunlight rule. All the bumps seem to be places that were exposed during these 15 minutes. Also, I have a cat that has been sleeping on my bed recently. Could they be flea bites?

I only have 5-6 bites on my body that I've found but I've never had these before and so I'm concerned. There also seems to be a "warmth" with them that I feel within my skin, almost like a hot flash targeted at these areas.

Any ideas? Thank you very much.
Posted Mon, 13 Aug 2012 in Skin Rash
Answered by Dr. Chakravarthy Mazumdar 1 hour later

Thanks for the query and I have gone through the pictures. The picture 2 and 5 seems to be red and active. The other lesions in the pictures are not red and greyish seems to be healing.

Cipro may not be the culprit. These are not typical of drug rash or photosensitive reaction. I would rather go with the flea bites. Dander and the cat far contains a large number of microbes which can infect the follicles as well. This can be second possibility.

These new skin rash is not to be worried about. They would not alter your current health status. They do not require any further treatment. My suggestions would be to keep the cat away for a while. Clean the bed linen well, soak in hot water over 100 degree thrice a week. Since you were on continuous use of antibiotics earlier it would kill some useful bacteria as well on the skin. This reduce your fighting power so be careful about personal hygiene as well.

Let me know if you have any queries further.
Above answer was peer-reviewed by
Follow-up: Treated for thrush on mouth of penis. Noticed itchy and painful bumps on skin. Any ideas? 48 hours later
Hi Doctor - thank you for your great information. As a followup, I have noticed many bumps on my forehead that are small but don't normally appear. Could these be from sun, something else or just nothing? I have attached a photo. Thank you.
Answered by Dr. Chakravarthy Mazumdar 8 minutes later
I am unable to find the picture. If they are similar to what appeared over you limbs few days back, no they cannot be from the sun exposure. They do not mean to be significant and do not necessitate treatment. They are not worth worry.

Above answer was peer-reviewed by
Follow-up: Treated for thrush on mouth of penis. Noticed itchy and painful bumps on skin. Any ideas? 5 minutes later
Photo uploading is not working on the site at the moment so I have uploaded the photos to my personal website and have provided a link below:

Also, I have been experiencing dry lips lately. Today, I noticed I have a small open spot on my lips. I have been recently tested for HSV1 and 2, as well as HIV and all are negative. However, this spot is alarming and I just want to make sure it does not look like anything to worry about. It appears up close to be from a crack in the lip, and I can squeeze blood from it. It does not hurt or tingle, and I have no fever. Thank you!! Photo links to those as well below:

Answered by Dr. Chakravarthy Mazumdar 53 minutes later
Yes they are similar to the lesion which I noticed few days back. They are possibly hair folliculitis.

In fact I was mentioning you that because of prolonged antibiotic use your skin depleted the normal bacteria. When there is an imbalance between the harmful and the beneficial ones and these symptoms come up. They are definitely not worrisome.

Same time you should not poke them as it adds fuel to the fire. Wash them with cold water and mild soap, apply over the counter antiseptic cream. That ends in three days.

Hope we had a fruitful discussion here. Please rate my answer if you have no further inquiries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor